Louisiana, 2004

Hail in Louisiana, February 23, 2004

February 23, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 23, 11:25 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 23, 11:25 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 AM CST MON FEB 23 2004

.DISCUSSION...

RUNNING A LITTLE LATE THIS MORNING...BUT WILL BE BRIEF.  ELEVATED
CONVECTION FIRING OFF OVER DEEP E TX/NCNTRL LA LATE THIS MORNING AS
SHORTWAVE ENERGY LIFTS NE.  HAVE RECEIVED A FEW SMALL HAIL REPORTS
FROM THIS CONVECTION OVER THIS AREA...WITH H500 TEMPS RUNNING -17-
19C.  GOOD ELEVATED LAPSE RATES SHOULD CONTINUE THROUGH EARLY
AFTERNOON...BUT DRY PUNCH WORKING ITS WAY NE FROM SCNTRL TX SHOULD
HELP DIMINISH EXTENT OF CONVECTION OVER E TX...POSSIBLY FAR WRN LA BY
LATE AFTERNOON.  HAVE MENTIONED SEVERE FOR MAINLY SW/SRN ZONES...AND
HAVE ADJUSTED POPS TO FIT CURRENT RADAR TRENDS.  ADDITIONAL
DEVELOPMENT COULD FIRE FARTHER NORTH LATER THIS AFTERNOON AS ENERGY
LIFTS NE.  WARM FRONT ALONG THE TX/LA COAST MAY NUDGE A BIT NWD
THROUGH THE AFTERNOON...BUT SKY ALREADY CLEARING UP NORTH ALLOWING
17Z TEMPS TO REACH FORECAST VALUES.  HAVE RAISED TEMPS UP NORTH A CPL
CATEGORIES...WITH MINOR ADJUSTMENTS TO TEMPS ELSEWHERE.

UPDATE ALREADY OUT...GRID PRODUCTS OUT SHORTLY.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  52  57  42 /  60  50  80  80
MLU  56  51  58  43 /  70  50  80  80
TXK  61  49  55  40 /  50  50  80  80
TYR  64  52  54  39 /  50  70  90  70
LFK  63  54  58  42 /  60  70  90  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Feb 23, 12:00 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON FEB 23 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON FEB 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS OVER DEEP EAST TEXAS AND NORTHCENTRAL
LOUISIANA...WILL GRADUALLY SPREAD NORTH NORTHEAST INTO SOUTHWEST
ARKANSAS...EXTREME NORTHEAST TEXAS...AND SOUTHEAST OKLAHOMA
THIS AFTERNOON...IN ASSOCIATED WITH A SERIES OF UPPER LEVEL
DISTURBANCES TRAVERSING NORTHEAST ACROSS TEXAS...AHEAD OF AN
UPPER LEVEL STORM SYSTEM OVER SOUTHERN ARIZONA. SOME OF THESE
STORMS MAY PRODUCE LARGE HAIL OVER PORTIONS OF EAST TEXAS...
MAINLY SOUTH OF A ALTO...TO HENDERSON...TO CARTHAGE LINE...
AND ALSO OVER NORTHWEST AND NORTHCENTRAL LOUISIANA. THESE STORMS
SHOULD WEAKEN BY LATE THIS AFTERNOON...BUT ADDITIONAL REDEVELOPMENT
WILL OCCUR THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...
THE UPPER LEVEL STORM SYSTEM WILL MOVE EAST INTO WEST TEXAS
TUESDAY MORNING...AND INTO EAST TEXAS BY EARLY EVENING. RAIN AND
THUNDERSTORMS WILL INCREASE IN COVERAGE FROM WEST TO EAST ACROSS THE
REGION TUESDAY AFTERNOON AND TUESDAY NIGHT...BEFORE ENDING WEDNESDAY
MORNING. HEAVY RAIN WILL BE POSSIBLE ACROSS EAST TEXAS LATE TUESDAY
AFTERNOON...SPREADING EAST INTO NORTHCENTRAL LOUISIANA TUESDAY NIGHT.
AFTERWARDS...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED ACROSS PORTIONS OF EAST TEXAS AND
NORTHCENTRAL LOUISIANA THIS AFTERNOON...BUT ARE NOT EXPECTED
TONIGHT.

In the hours before

Local storm report, Feb 23, 12:37 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CST MON FEB 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HAIL             12 W NACOGDOCHES        31.61N 94.86W
02/23/2004  0.75 INCH        NACOGDOCHES        TX   TRAINED SPOTTER

            HAIL COVERED THE GROUND FOR A SHORT TIME.

&&

03
Local storm report, Feb 23, 2:54 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CST MON FEB 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             PLEASANT HILL           31.82N 93.52W
02/23/2004  0.88 INCH        SABINE             LA   LAW ENFORCEMENT

0226 PM     HAIL             GRAND CANE              32.08N 93.81W
02/23/2004  0.88 INCH        DE SOTO            LA   TRAINED SPOTTER

            COVERING THE GROUND

0230 PM     HAIL             MANSFIELD               32.03N 93.70W
02/23/2004  1.75 INCH        DE SOTO            LA   TRAINED SPOTTER

&&

#9

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Natchitoches

When
February 23, 3:15 PM CST
Where
Natchitoches County, Ashland
Measured
0.88 in hail
Reported by
NEWSPAPER
Coordinates
32.150, -93.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384977.